Discussions By Condition: Medical Stories

Psychotic reaction to Clarithromycin

Posted In: Medical Stories 1 Replies
  • Posted By: Kim Brown
  • June 2, 2010
  • 02:20 PM

Long story short: 14 yr old female, taking multiple antibiotics for Helicobactor Heilmannii stomach parasite infection; had 2 psychotic reactions during first 2 week course of antibiotics (PrevPak); symptoms included disassociation, manic behavior, hallucinations, loss of balance. Finished treatment; stomach pains returned; Dr said re-start 2 week Prevpak; took first pills at 8am, 4 hours later she was major hallucinating, paranoid, etc. Dr. said STOP the treatment; it took 24 hours for normal behavior to return, just after ONE Clarithromycin!. Will be meeting w/Dr today to discuss other options...any ideas? Thank you--I'm her desperate mom...

Reply Flag this Discussion

1 Replies:

  • Long story short: 14 yr old female, taking multiple antibiotics for Helicobactor Heilmannii stomach parasite infection; had 2 psychotic reactions during first 2 week course of antibiotics (PrevPak); symptoms included disassociation, manic behavior, hallucinations, loss of balance. Finished treatment; stomach pains returned; Dr said re-start 2 week Prevpak; took first pills at 8am, 4 hours later she was major hallucinating, paranoid, etc. Dr. said STOP the treatment; it took 24 hours for normal behavior to return, just after ONE Clarithromycin!. Will be meeting w/Dr today to discuss other options...any ideas? Thank you--I'm her desperate mom... Hi Kim Brown, It could be b12 deficiency. A b12 trial of the right kind could cahnge everything. Come on over to the b12 forum where this will be read and answered.http://forums.wrongdiagnosis.com/new...reply&p=233219Read the basics, and post to the first listing all your symptoms and compare to the list provided on basics.http://forums.wrongdiagnosis.com/showthread.php?t=62327
    Freddd 3576 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.